Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Oct 11, 2021, 3:35 PM CDT for Manitowoc County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 3:35 PM CDT (20:35 UTC)
- Expired
- Oct 11, 2021, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.00 in
- Wind
- 30
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 54 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322
WWUS83 KGRB 112035
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Mon Oct 11 2021
WIZ040-050-112130-
Kewaunee WI-Manitowoc WI-
335 PM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of south central
Kewaunee and eastern Manitowoc Counties through 430 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manitowoc, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Manitowoc around 340 PM CDT.
Other locations in the path of this storm include Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4408 8787 4441 8755 4435 8747 4433 8748
4418 8745 4407 8759 4398 8764 4394 8769
TIME...MOT...LOC 2034Z 215DEG 19KT 4407 8775
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CooleyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Oct 11, 1:03 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 11, 1:03 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 103 PM CDT Mon Oct 11 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 405 AM CDT Mon Oct 11 2021 The main forecast concern is precipitation trends, and any potential for severe thunderstorms or heavy rainfall. A cold front was situated just west of the Fox Valley early this morning. Showers and a few thunderstorms were developing in the vicinity of the frontal zone, where MUCAPE of 200-600 j/kg and PWATs of 1.25 to 1.50 inch were in place. A deep low pressure system over southeast KS will lift northeast along the stalled cold front into eastern IA by evening, then into northeast WI by daybreak Tuesday. As the low approaches, showers and a few thunderstorms will increase across the forecast area. The most significant rainfall is expected to occur in the late afternoon and evening, when much of the area could see a half inch to an inch of rain. Much of northeast, central and east central WI has been outlooked for a Marginal risk of excessive rainfall. Think the main concern would be minor urban flooding in areas where storm drains are clogged by fallen leaves. SPC has also placed the Fox Valley and lakeshore areas in a Marginal/Slight risk of severe thunderstorms. Suspect that abundant cloud cover, marginal instability and weakening shear will preclude a significant severe event. However, there could be a small window of opportunity for an isolated strong storm or two in the far southeast part of the forecast area in the afternoon, when CAPE maxes out around 500-700 j/kg. The showers and storms will gradually taper off from southwest to northeast late tonight into Tuesday. Highs today will be in the lower to middle 60s northwest, and upper 60s to lower 70s southeast. Lows tonight should range from the middle 50s northwest to around 60 southeast. Highs on Tuesday will be a couple degrees cooler, ranging from the lower 60s northwest to upper 60s southeast. .LONG TERM...Tuesday Night Through Sunday Issued at 405 AM CDT Mon Oct 11 2021 A western trough and eastern ridge will keep an active southwest flow setup into Wisconsin through the end of the work week. Flow becomes less amplified as an upper trough moves across the Great Lakes this weekend. This will lead to mainly dry conditions along with temperatures returning to seasonable normals. Tuesday night...Dry weather is expected overnight as a system moves away from WI. Light winds, some breaks in the clouds, and added moisture from recent rains could produce some fog Tuesday night into Wednesday morning. Meanwhile, lows will range from the upper 40s to middle 50s. Wednesday and Wednesday night... Another system is quick to move from the NE/SD border Wednesday morning to far northwest MN by Wednesday evening. A cold/occluded front will extend south/southeast from the main low and approach WI on Wednesday. Ahead of the front expect increasing clouds along with WAA. Some warm advection showers are possible Wednesday morning, but the moisture profile looks somewhat shallow until better lift arrives with the front during the afternoon. Have PoPs increasing from SW to NE through the afternoon with the passage of the front. Pwats once again increase to around 1.3 inches, or 200 percent of normal, so localized downpours will be possible. Models are not showing much for instability as the front comes through, although there is higher shear and mid-level lapse rates. SPC has opted to include most of the forecast area (aside from northern WI) in the Day3 Marginal Risk for severe thunderstorms. Will need to watch the potential for some isolated strong or severe storms--mainly Wednesday afternoon and early evening. After the front moves through a dry slot will result in drying and clearing skies after midnight. Thursday...Clear to partly cloudy skies will continue Thursday and into Thursday night. But a moderate pressure gradient develops as this same system slowly moves form northern MN into southwest Ontario. Some gusty winds will be possible area wide, but the main impact will be on the bay and lake where marine headlines may be needed. Friday...Differences arise on Friday as the GFS now has another low riding up this same surface front towards Lake Michigan and bringing rain to the forecast area. The ECMWF and CMC have a much weaker low which drifts more towards the Ohio River valley and does not impact WI. Stuck with a blended model solution which is mainly dry, but does include some low-end PoPs across the Fox Valley and east- central WI Friday afternoon. Saturday through Monday...The main change heading into the weekend will be a transition to northwest flow and temperatures dropping closer to seasonable normals--highs in the 50s and lows in the middle 30s to lower 40s. This could bring some frost to parts of central and northern WI this weekend, depending on just how low the temps drop. A surface high pressure slowly builds in from the southwest which will result in a mainly dry forecast this weekend into early next week. && .AVIATION...for 18Z TAF Issuance Issued at 102 PM CDT Mon Oct 11 2021 A few showers began to lift into east-central WI early this afternoon bringing along scattered MVFR cigs. Additional showers and a few thunderstorms are expected to spread across the rest of the region through this evening, with the MTW TAF site having the greatest chance to see thunderstorms. The heavier showers are expected to lift north this evening/overnight and spread across all TAF sites causing flight conditions to deteriorate to IFR/LIFR. Lingering light showers are possible early Tuesday morning before lifting out of the area by the end of this TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......KLJ AVIATION.......Hykin
Hazardous weather outlook, Oct 11, 2:47 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 247 PM CDT Mon Oct 11 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms through late this evening. A few strong thunderstorms are possible in the Fox Valley and lakeshore areas this evening, with the main threats being hail, gusty winds and heavy downpours. There is also potential for heavy rainfall across the entire area through late this evening. Minor urban flooding could occur where storm drains are clogged with fallen leaves. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a slight chance of thunderstorms Wednesday afternoon and evening. A couple stronger storms may be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any hail, wind gusts in excess of 40 mph, or rainfall amounts of an inch or greater to the National Weather Service in Green Bay. LMZ521-522-541>543-122000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 247 PM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A Small Craft Advisory is in effect for high waves on Lake Michigan. There is a chance of thunderstorms tonight. A few of the storms may become strong this evening, with hail, gusty winds, heavy downpours and lightning being the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Small Craft Advisory is in effect through Tuesday afternoon for continued high waves on Lake Michigan. Conditions hazardous to small craft are also expected Wednesday night into Thursday. Thunderstorms will be possible Wednesday afternoon and evening. Any storms would pose a hazard to mariners. Hykin/Cooley
In the hours before
Special weather statement, Oct 11, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Mon Oct 11 2021
WIZ040-050-112130-
Kewaunee WI-Manitowoc WI-
335 PM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of south central
Kewaunee and eastern Manitowoc Counties through 430 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manitowoc, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Manitowoc around 340 PM CDT.
Other locations in the path of this storm include Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4408 8787 4441 8755 4435 8747 4433 8748
4418 8745 4407 8759 4398 8764 4394 8769
TIME...MOT...LOC 2034Z 215DEG 19KT 4407 8775
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CooleyThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:30 PM CDT | Special Weather Statement | GRB | Manitowoc | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.